MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SYRINGE ADAPTER SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SYRINGE ADAPTER SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10010483
Medical Device Problem Code Unexpected Color (4055)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module syringe adapter set had discoloration.Report 1 of 3.The following information was provided by the initial reporter with the verbatim: discoloration in the ¿pumping segment¿ of the alaris syringe adaptor set after losec infusion.Purple discoloration of the pumping segment notices after infusion of losec.Noticed with three patients who received losec infusion during the same day.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: three 10010483 samples were received for investigation; two samples were received without packaging and with residual fluid present in the line, and one sample was received in sealed packaging from lot 22065051.The feedback provided by the customer suggests a purple discolouration of the pumping segment was detected after a losec infusion.As part of the investigation, the customer also returned 40mg omeprazole normon powder.A visual inspection of the returned samples confirmed the customer's experience as the two samples received without packaging had a red discoloured pumping segment, whilst the residual medication in the remainder of the set had resulted in the tubing attaining a dark yellowish colour.The pumping segment was then cut open for a closer inspection; it was not possible to remove the dark red staining to the tubing, suggesting the pumping segment has been stained by the infused medication.The returned 40mg omeprazole normon powder was then dissolved in 100ml of water, and attempts were made to discolour the sample received in sealed packaging, the pumping segment and tubing remained clear throughout.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 22065051 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.A definitive root cause for the customer's experience could not be determined in this instance, however, it appears that the medication used at the time of the event could have contributed to the discolouration of the tubing.Although a definitive root cause could not be determined in this instance, the quality team at the manufacturing site has been informed of this report.
 
Event or Problem Description

Brand Name
BD ALARIS PUMP MODULE SYRINGE ADAPTER SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17686314
Report Number9616066-2023-01840
Device Sequence Number2634452
Product Code FPA
UDI-Device Identifier50885403232600
UDI-Public(01)50885403232600
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
K934095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/15/2025
Device Catalogue Number10010483
Device Lot Number22065051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown